Journal Papers by Jianer Chen

115. Xu, C., Chen, J., and Wang, J., ``Resolution and linear CNF formulas: improved (n,3)-MaxSAT algorithms,'' Theoretical Computer Science, in press.
114. Zhang, T., Wang, J., Huang, J., Chen, J., Pan, Y., Min, G., ``Tuning the aggressive TCP behavior for highly concurrent HTTP connections in intra-datacenter,'' IEEE/ACM Transactions on Networking, accepted.
113. Akleman, E., Srinivasan, V., and Chen, J., ``Interactive modeling of smooth manifold meshes with arbitrary topology: G^1 stitched bi-cubic Bezier patches,'' Computers & Graphics 66, pp. 64-73, 2017.
112. Bhuiyan, A., Wu, J., Wang, G., Chen, Z., Chen, J., Wang, T., ``Quality-guaranteed event-sensitive data collection and monitoring in vibration sensor networks,'' IEEE Transactions on Industrial Informatics 13-2, pp. 572-583, 2017.
111. Chen, J., Xu, C., and Wang, J., ``Dealing with 4-variables by resolution: an improved MaxSAT algorithm,'' Theoretical Computer Science 670, pp. 33-44, 2017.
110. Li, W., Wang, J., Chen, J., and Cao, Y., ``Deeper locak search for parameterized and approximation algorithms on maximum internal spanning tree,'' Information & Computation 252, pp. 187-200, 2017.
109. Li, W., Feng, Q., Chen, J., Hu, S., ``Improved kernel results for some FPT problems based on simple observations,'' Theoretical Computer Science 657, pp. 20-27, 2017.
108. Chen, J., Shi, F., and Wang, J., ``Approximating maximum agreement forest on multiple binary trees,'' Algorithmica 76-4, pp. 867-889, 2016.
107. Akleman, E., Chen, J., and Gross, J. L., ``Extended graph rotation systems as a model for cyclic weaving on orientable surfaces,'' Discrete Applied Mathematics 193, pp. 61-79, 2015.
106. Zhang, T., Wang, J., Huang, J., Huang, Y., Chen, J., and Pan, Y., ``Adaptive-acceleration data center TCP,'' IEEE Transactions on Computers 64, pp. 1522-1533, 2015.
105. Cao, Y., Chen, J., and Liu, Y., ``On feedback vertex set: new measure and new structures,'' Algorithmica 73, pp. 63-86, 2015.
104. Akleman, E., Chen, J., and Gross, J., ``Block meshes: topologically robust shape modeling with graphs embedded on 3-manifolds,'' Computer & Graphics 46, pp. 306-326, 2015.
103. Liu, Y., Wang, J., You, J., Chen, J., and Cao, Y., ``Edge deletion problems: branching facilitated by modular decomposition,'' Theoretical Computer Science 573, pp. 63-70, 2015.
102. Chen, J., Fan, J.-H., and Sze, S.-H., ``Parameterized and approximation algorithms for maximum agreement forest in multifurcating trees,'' Theoretical Computer Science 562, pp. 496-512, 2015.
101. Wang, J., Tan, P., Yao, J., Feng, Q., Chen, J., ``On the minimum link-length rectilinear spanning path problem: complexity and algorithms,'' IEEE Transactions on Computers 63-12, pp. 3092-3100, 2014.
100. Shi, F., Wang, J., Chen, J., Feng, Q., Guo, J., ``Algorithms for parameterized maximum agreement forest problem on multiple trees,'' Theoretical Computer Science 554, pp. 207-216, 2014.
99. Feng, Q., Wang, J., and Chen, J., ``Matching and weighted P2-packing: algorithms and kernels,'' Theoretical Computer Science 522, pp. 85-94, 2014.
98. Luo, W., Wang, J., Guo, J., and Chen, J., ``Parameterized complexity of max-lifetime targe coverage in wireless sensor networks,'' Theoretical Computer Science 518, pp. 32-41, 2014.
97. Cao, Y., Chen, J., and Fan, J.-H., ``An O*(1.84^k) parameterized algorithm for the multiterminal cut problem,'' Information Processing Letters 114, pp. 167-173, 2014.
96. Luo, W., Wang, J., Feng, Q., Guo, J., and Chen, J., ``Improved linear problem kernel for planar connected dominating set,'' Theoretical Computer Science 511, pp. 2-12, 2013.
95. Akleman, E., Xing, Q., Garigipati, P., Taubin, G., Chen, J., and Hu. S., ``Hamiltonian cycle art: surface covering wire sculptures and duotone surfaces,'' Computer & Graphics 37-5, pp. 316-332, 2013.
94. Wang, J., Yang, Y., Guo, J., and Chen, J., ``Planar graph vertex partition for linear problem kernels,'' Journal of Computer and System Sciences 79, pp. 609-621, 2013.
93. Sastry, S., Radeva, T., Chen, J., and Welch, J., ``Reliable networks with unreliable sensors,'' Pervasive and Mobile Computing 9, pp. 311-323, 2013.
92. Chen, J., Kanj, I., Meng, J., Xia, G., and Zhang, F., ``Parameterized top-K algorithms,'' Theoretical Computer Science 470, pp. 105-119, 2013.
91. Fan, J.-H., Chen, J., and Sze, H.-S., ``Identifying complexes from protein interaction networks according to different types of neighborhood density,'' Journal of Computational Biology 19, pp. 1284-1294, 2012.
90. Liu, Y., Wang, J., Guo, J., and Chen, J., ``Complexity and parameterized algorithms for cograph editing,'' Theoretical Computer Science 461, pp. 45-54, 2012.
89. Chen, J., Fan, J.-H., Kanj, I., Liu, Y., and Zhang, F., ``Multicut in trees viewed through the eyes of vertex cover,'' Journal of Computer and System Sciences 78-5, pp. 1637-1650, 2012.
88. Hu, S., Xing, Q., Akleman, E., Chen, J., and Gross, J., ``Pattern mapping with quad-pattern-coverable quad-meshes,'' Computers & Graphics 36-5, pp. 455-465, 2012.
87. Cao, Y. and Chen, J., ``Cluster editing: kernelization based on edge cuts,'' Algorithmica 64, pp. 152-169, 2012.
86. Chen, J., Liu, Y., Lu, S., Sze, S.-H., Zhang, F., ``Iterative expansion and color coding: an improved algorithm for 3D-matching,'' ACM Transactions on Algorithms 8, Article 6, 2012.
85. Chen, J. and Meng, J., ``A 2k kernel for the cluster editing problem,'' Journal of Computer and System Sciences 78, pp. 211-220, 2012.
84. Chen, J., Feng, Q., Liu, Y., Lu, S., and Wang, J., ``Improved deterministic algorithms for weighted matching and packing problems,'' Theoretical Computer Science 412, pp. 2503-2512, 2011.
83. Akleman, E., Chen, J., Chen, Y., Xing, Q., and Gross, J., ``Cyclic twill-woven objects,'' Computers & Graphics 35, pp. 623-631, 2011.
82. Zhang, F., Jiang, A., and Chen, J., ``On planarization of wireless sensor networks,'' Algorithmica 60, pp. 593-608, 2011.
81. Wang, J., Li, M., Chen, J., Pan, Y., ``A fast hierarchical clustering algorithm for function modules discovery in protein interaction networks,'' IEEE/ACM Transactions on Computational Biology and Bioinformatics 8, pp. 607-620, 2011.
80. Wang, J., Feng, Q., and Chen, J., ``An O*(3.53^{3k}-time parameterized algorithm for the 3-set packing problem,'' Theoretical Computer Science 412, pp. 1745-1753, 2011.
79. Chen, J., Jiang, A., Kanj, I., Xia, G., and Zhang, F., ``Separability and topology control of quasi unit disk graphs,'' Wireless Networks 17, pp. 53-67, 2011.
78. Xie, M., Wang, J., and Chen, J., ``A practical parameterized algorithm for the individual haplotyping problem MLF,'' Mathematical Structures in Computer Science 20, pp. 851-863, 2010.
77. Wang, J., Li, W., and Chen, J., ``A parameterized algorithm for the hyperplane-cover problem,'' Theoretical Computer Science 411, pp. 4005-4009, 2010.
76. Chen, J., Kanj, I., Xia, G., ``Improved upper bounds for vertex cover,'' Theoretical Computer Science 411, pp. 3736-3756, 2010.
75. Wang, J., Ning, D., Feng, Q., and Chen, J., ``An improved kernelization for P_2-packing,'' Information Processing Letters 110-5, pp. 188-192, 2010.
74. Wang, J., Xie, M., and Chen, J., ``A practical exact algorithm for the individual haplotying problem MEC/GI,'' Algorithmica 56(3), pp. 283-296, 2010.
73. Akleman, E., Chen, J., Xing, Q., and Gross, J., ``Cyclic plain-weaving on polygonal mesh surfaces with graph rotation systems,'' ACM Transactions on Graphics 28-3, Article No. 78, 2009.
72. Chen, J., Kneis, J., Lu, S., Molle, D., Richter, S., Rossmanith, P., Sze, S.-H., and Zhang, F., ``Randomized divide-and-conquer: improved path, matching, and packing algorithms,'' SIAM Journal on Computingt 38(6), pp. 2526-2547, 2009.
71. Chen, J. and Lu, S., ``Improved parameterized set splitting algorithms: a probabilistic approach,'' Algorithmica 54, pp. 472-489, 2009
70. Liu, Y., Chen, J., and Wang, J., ``On counting 3-D matchings of size k,'' Algorithmica 54, pp. 530-543, 2009.
69. Chen, J., Liu, Y., and Lu, S., ``An improved parameterized algorithm for the minimum node multiway cut problem,'' Algorithmica 55, pp. 1-13, 2009.
68. Chen, J., Kanj, I., and Xia, G., ``On parameterized exponential time complexity,'' Theoretical Computer Science 410, pp. 2641-2648, 2009.
67. Chen, J., Kanj, I., Meng, J., Xia, G., and Zhang, F., ``On the pesudo-achromatic number problem,'' Theoretical Computer Science 410, pp. 818-829, 2009.
66. Chen, J., Liu, Y., Lu, S., O'Sullivan, B., and Razgon, I., ``A fixed-parameter algorithm for the directed feedback vertex set problem,'' Journal of the ACM 55(5), 2008.
65. Li, M., Chen, J., Wang, J., Hu, B., Chen, G., ``Modifying the DPClus algorithm for identifying protein complexes based on new topological structures,'' BMC Bioinformatics 9:398, pp. 1-16, 2008.
64. Chen, J., Fomin, F., Liu, Y., Lu, S., and Villanger, Y., ``Improved algorithms for feedback vertex set problems,'' Journal of Computer and System Sciences 74, pp. 1188-1198, 2008.
63. Xie, M., Wang, J., and Chen, J., ``A model of higher accuracy for the individual haplotyping problem based on weighted SNP fragments and genotype with errors,'' Bioinformatics 24, pp. i105-i113, 2008.
62. Wang, J., Chen, J., and Huang, M., ``An improved lower bound on approximation algorithms for the closest substring problem,'' Information Processing Letters 107, pp. 24-28, 2008.
61. Chen, J. and Meng, J., ``On parameterized intractability: hardness and completeness,'' The Computer Journal 51, pp. 39-59, 2008.
60. Chen, J., Fernau, H., Kanj, I., and Xia, G., ``Paramettric duality and kernelization: lower bounds and upper bounds on kernel size,'' SIAM Journal on Computing 37, pp. 1077-1106, 2007.
59. Chen, J., Kanj, I., Perkovic, L., Sedgwick, E., and Xia, G., ``Genus characterizes the complexity of certain graph problems: some tight results,'' Journal of Computer and System Sciences 73, pp. 892-907, 2007.
58. Xie, M., Chen, J., and Wang, J., ``Research on parameterized algorithms of the individual haplotyping problem,'' Journal of Bioinformatics and Computational Biology 5, pp. 795-816, 2007.
57. Lu, S., Zhang, F., Chen, J., and Sze, S.-H., ``Finding pathway structures in protein interaction networks,'' Algorithmica 48, pp. 363-374, 2007.
56. Chen, J., Wang, G., Lin, C., Wang, T., and Wang, G., ``Probabilistic analysis on mesh network fault tolerance,'' Journal of Parallel and Distributed Computing 67, pp. 100-110, 2007.
55. Chen, J., Huang, X., Kanj, I., and Xia, G., ``Polynomial time approximation schemes and parameterized complexity,'' Discrete Applied Mathematics 155, pp. 180-193, 2007.
54. Huang, J., Chen, J., Chen, S., and Wang, J., ``A simple linear time approximation algorithm for multi-processor job scheduling on four processors,'' Journal of Combinatorial Optimization 13, pp. 33-45, 2007.
53. Chen, J., Huang, X., Kanj, I., and Xia, G., ``Strong computational lower bounds via parameterized complexity,'' Journal of Computer and System Sciences 72, pp. 1346-1367, 2006.
52. Chen, J. and Zhang, F., ``On product covering in 3-tier supply chain models: natural complete problems for W[3] and W[4],'' Theoretical Computer Science 363, pp. 278-288, 2006.
51. Chen, J., Huang, X., Kanj, I., and Xia, G., ``On the computational hardness based on linear FPT-reductions,'' Journal of Combinatorial Optimization 11, pp. 231-247, 2006.
50. Chen, J., Kanj, I., and Xia, G., ``Labeled search trees and amortized analysis: improved upper bounds for NP-hard problems,'' Algorithmica 43, pp. 245-273, 2005.
49. Chen, J., Chor, B., Fellows, M., Huang, X., Juedes, D., Kanj, I., and Xia, G., ``Tight lower bounds for certain parameterized NP-hard problems,'' Information and Computation 201, pp. 216-231, 2005.
48. Chen, J., Kanj, I., and Wang, G., ``Hypercube network fault tolerance: a probabilistic approach,'' Journal of Interconnection Networks 6, pp. 17-34, 2005.
47. Chen, J. and Kanj, I., ``On approximating minimum vertex cover for graphs with perfect matching,'' Theoretical Computer Science 337, pp. 305-318, 2005.
46. Chen, J. and Kanj, I., ``Improved exact algorithms for Max-SAT,'' Discrete Applied Mathematics 142, pp. 17-27, 2004.
45. Chen, J., D. Friesen, Kanj, I., and Jia, W., ``Using nondeterminism to design efficient deterministic algorithms,'' Algorithmica 40, pp. 83-97, 2004.
44. Deng, H., Chen, J., Li, Q., Li, R., and Gao, Q., ``On the construction of most reliable networks,'' Discrete Applied Mathematics 140, pp. 19-33, 2004.
43. Sui, H., Wang, J., Chen, J., and Chen, S., ``The cost of becoming anonymous: on the participant payload in Crowds,'' Information Processing Letters 90, pp. 81-86, 2004.
42. Jia, W., Zhang, C., and Chen, J., ``An efficient parameterized algorithm for m-set packing,'' Journal of Algorithms 50, pp. 106-117, 2004.
41. Chen, J. and Kanj, I., ``Constrained minimum vertex cover in bipartite graphs: complexity and parameterized algorithms,'' Journal of Computer and System Sciences 67, pp. 833-847, 2003.
40. Akleman, E., Chen, J., and Srinivasan, V., ``A minimal and complete set of operators for the development of robust manifold mesh modelers,'' Graphical Models 65, pp. 286-304, 2003.
39. Oh, E. and Chen, J., ``On strong Menger-connectivity of star graphs,'' Discrete Applied Mathematics 129, pp. 499-511, 2003.
38. Oh, E. and Chen, J., ``Strong fault-tolerance: parallel routing in star networks with faults,'' Journal of Interconnection Networks 4, pp. 113-126, 2003.
37. Malpani, N. and Chen, J., ``A note on practical construction of maximum bandwidth paths,'' Information Processing Letters 83, pp. 175-180, 2002.
36. Chen, J., Wang, G., and Chen, S., ``Locally subcube-connected hypercube networks: theoretical analysis and experimental results,'' The IEEE Transactions on Computers 51, pp. 530-540, 2002.
35. Akleman, E., Chen, J., Srinivasan, V., and Eryoldas, F., ``A new corner cutting scheme with tension and handle-face reconstruction,'' International Journal of Shape Modeling 7-2, pp. 111-128, 2001.
34. Chen, J., Kanj, I., and Jia, W., ``Vertex cover: further observations and further improvements,'' Journal of Algorithms 41, pp. 280-301, 2001.
33. Chen, J., Wang, G., and Chen, S., ``Routing in hypercube networks with a constant fraction of faulty nodes,'' Journal of Interconnection Networks 2, pp. 283-294, 2001.
32. Chen, J. and Miranda, A., ``A polynomial time approximation scheme for general multiprocessor job scheduling,'' SIAM Journal on Computing 31, pp. 1-17, 2001.
31. Chen, J., Liu, L., and Jia, W., ``Improvement on vertex cover for lower degree graphs,'' Networks 35, pp. 253-259, 2000.
30. Akleman, E. and Chen, J., ``Guaranteeing the 2-manifold property for meshes with doubly linked face list,'' International Journal of Shape Modeling 5, pp. 159-177, 2000.
29. Chen, J., Friesen, D., and Zheng H., ``Tight bound on Johnson's algorithm for maximum satisfiability,'' Journal of Computer and System Sciences 58, pp. 622-640, 1999.
28. Chen, J. and Kanchi, S. P., ``Graph ear decompositions and graph embeddings,'' SIAM Journal on Discrete Mathematics 12, pp. 229-242, 1999.
27. Chen, C. and Chen, J., ``The maximum partition matching problem with applications,'' SIAM Journal on Computing 28, pp. 935-954, 1999.
26. Chen, J. and Lee, C.-Y., ``General multiprocessor task scheduling,'' Naval Research Logistics 46, pp. 57-74, 1999.
25. Cai, L., Chen, J., and Hastad, J., ``Circuit bottom fan-in and computational power,'' SIAM Journal on Computing 27, pp. 341-355, 1998.
24. Chen, C. and Chen, J., ``Optimal parallel routing in star networks,'' The IEEE Transactions on Computers 46, pp. 1293-1303, 1997.
23. Chen, C. and Chen, J., ``Nearly optimal one-to-many parallel routing in star networks,'' The IEEE Transactions on Parallel and Distributed Systems 8, pp. 1196-1202, 1997.
22. Cai, L., Chen, J., Downey, R. G., and Fellows, M. R., ``The parameterized complexity of short computation and factorization,'' Archive for Mathematical Logic 36, pp. 321-338, 1997.
21. Cai, L. and Chen, J., ``On fixed-parameter tractability and approximability of NP-hard optimization problems,'', Journal of Computer and System Sciences 54, pp. 465-474, 1997.
20. Chen, J., ``Algorithmic graph embeddings,'' Theoretical Computer Science 181, pp. 247-266, 1997.
19. Chen, J., Kanchi, S. P., and Kanevsky, A., ``A note on approximating graph genus,'' Information Processing Letters 61, pp. 317-322, 1997.
18. Cai, L. and Chen, J., ``On the amount of nondeterminism and the power of verifying,'' SIAM Journal on Computing 26, pp. 733-750, 1997.
17. Cai, L., Chen, J., Downey, R. G., and Fellows, M. R., ``Advice classes of parameterized tractability,'' Annals of Pure and Applied Logic 84, pp. 119-138, 1997.
16. Chen, J., Kanchi, S., and Gross, J. L., ``Tight lower bound on maximum genus of a simplicial graph,'' Discrete Mathematics 156, pp. 83-102, 1996.
15. Gross, J. L. and Chen, J., ``Algebraic specification of interconnection network relationships by permutation voltage graph mappings,'' Mathematical Systems Theory 29, pp. 451-470, 1996.
14. Chen, J., Archdeacon, D., and Gross, J. L., ``Maximum genus and connectivity,'' Discrete Mathematics 149, pp. 19-29, 1996.
13. Cai, L., Chen, J., Downey, R. G., and Fellows, M. R., ``On the structure of parameterized problems in NP,'' Information and Computation 123, pp. 38-49, 1995.
12. Cai, L. and Chen, J., ``On input read-modes of alternating Turing machines'' Theoretical Computer Science 148, pp. 33-55, 1995.
11. Chen, J., Gross, J. L., and Rieper, R. G., ``Lower bounds for the average genus,'' Journal of Graph Theory 19, pp. 281-296, 1995.
10. Chen, J., ``A linear-time algorithm for isomorphism of graphs of bounded average genus,'' SIAM Journal on Discrete Mathematics 7, pp. 614-631, 1994.
9. Chen, J., Gross, J. L., and Rieper, R. G., ``Overlap matrices and imbedding distributions,'' Discrete Mathematics 128, pp. 73-94, 1994.
8. Chen, J. and Gross, J. L., ``Kuratowski-type theorems for average genus,'' Journal of Combinatorial Theory, Series B 57, pp. 100-121, 1993.
7. Chen, J. and Gross, J. L., ``Limit points for average genus I: 3-connected and 2-connected simplicial graphs,'' Journal of Combinatorial Theory, Series B 55, pp. 83-103, 1992.
6. Chen, J. and Gross, J. L., ``Limit points for average genus II: 2-connected non-simplicial graphs,'' Journal of Combinatorial Theory, Series B 56, pp. 108-129, 1992.
5. Chen, J. and Yap, C. K., ``Reversal complexity,'' SIAM Journal on Computing 20, pp. 622-638, 1991.
4. Chen, J., ``Characterizing parallel hierarchies by reducibilities,'' Information Processing Letters 39, pp. 303-307, 1991.
3. Chen, J., Cox, J., and Mishra, B., ``An NL hierarchy,'' Information Processing Letters 39, pp. 21-26, 1991.
2. Chen, J., ``The difference between one-tape and two-tapes: with respect to reversal complexity,'' Theoretical Computer Science 73, pp. 265-278, 1990.
1. Chen, J., ``A new complete language for DSPACE(log n),'' Discrete Applied Mathematics 25, pp. 19-26, 1989.